It's Like Being In A Field Of Flowery Emotional Tents With Heads

No, I’m not pregnant (ho ho ho, worried you there…).

The title being a reference to Coupling, to those of you out of the loop, specifically a description of antenatal classes, specifically a description of pregnant women as a group.

Anyway, no, I’m not pregnant. However I’ve gone on the Pill, about three weeks ago now, and I’ve finally figured out why everything is making me all weepy. The Pill. Duh. I mean, there’s mopey and sad because I’m newly single, but that’s actually an increasingly minuscule proportion of my emotional spectrum right now. I burst into tears watching Mo, which incidentally you definitely should watch, it’s about Mo Mowlam, Ireland, and her brain tumour – anyway, I burst into tears at the end, because one day I’m going to be a grown-up and people I love are going to die, I’m going to have to watch first my parents die, and then, because I’m a woman, probably my husband, and at least one of those people is probably going to get cancer, because that’s the way these things go. And yes, that’s probably true, but it’s not something to cry about decades before it happens and when I haven’t even got a husband to worry about yet. So I got all weepy and waily because they’re all going to die and it’s all so horrible. Which is frankly irrational.

Anyway, I’ll stick with it for a while, I’ll give it two or three months to settle down, because I have a choice to make: The Periods From Hell, once a month, but otherwise being hormonally normal, vs Flowery Emotional Tenthood constantly, with added spots and the sudden ability to eat half a packet of biscuits in one sitting without thinking about it (something I am aware of and thus curbing as best I can). I honestly don’t mind being a bit spotty and putting on a bit of weight – I’m thin enough that I can take it, and my skin is otherwise pretty good, I can deal with this. But if I’m going to cry over every film I watch, if I’m going to get volatile and irrational and all over the place, I’m not doing that, because I’m not necessarily the world’s most sanguine individual to start with, am I? I’d like to think I’m less emotional than I am, but I’m not. This is who I am, and there’s no reason to make that worse, and I’d rather have two or three days of seeming hell, and two or three days before that which are pretty bad, once in a month, than being crazy weepy Jenny. We’ll see.

Of course, apparently, I would be one of the few that (or so it is increasingly appearing) ends up still ending up in stupid quantities of pain. Great. Emotional, mad, and curled up in agony. Fuck you, world.

This is why you know you love me, dear Readers. Because every now and again I show up and I bitch and whine about the gory details of being a woman. That’s why you stick around… .

Advertisements

6 Comments

Filed under Uncategorized

6 responses to “It's Like Being In A Field Of Flowery Emotional Tents With Heads

  1. Any guys who can’t take it should think carefully about whether they ever want to be in a close relationship with a woman 😀

    Let’s hope it’s like the ADs – has a certain amount of adjusting time before it actually starts to be helpful. Given the degree to which it is designed to mess with your hormones, that wouldn’t be entirely surprising, would it?

  2. Adam

    If after a few months it isn’t any better – have a chat to your GP… There are alternatives if the current Pill you’re on is causing you problems…

  3. Jenny

    Haha yes, you have a good point. That said they’re kind of cute when they get all squeamish because I’m using words like ‘uterus’, ‘blood’, and ‘constantly kicked in the balls’. I’ve been quite lucky, I’ve mainly inflicted all the joys of PMS and period pains on guys who take it well, like A, who laughs at me to the point where I want to thump him, but means well and makes peppermint tea, and P, who was very sweet and found me a wheatie bag and looked all worried and at one point even offered to carry me from the car into my house (though I don’t suppose he was entirely serious…).

    I hope it’s like ADs in that respect although that said I never reached the point where those started to help me; I couldn’t hack the hell they put me through first and they were so completely not helpful that coming off them was, no two ways about it, a pretty sound decision, even that suddenly.

    As for alternatives I don’t expect that they’ll be any better. Furthermore the problem with me is that my tendency to migraines means it’s not even worth risking trying some varieties of the Pill. Technically I shouldn’t be on the one I’m on but I’ve been fine so far, mild headaches in the morning most days but that’s OK. So yes, I shall stick with it (bitching about it a lot meantimes) for now and see where I am in a few months.

    If I get any more spots I am coming off it, though. Entirely not impressed.

  4. Adam

    I’m not squeamish about that sort of thing… I’m grown up enough to understand that it’s one of the things in life that you have to deal with – like taxes and speed cameras…

    I’m sure some variety of Pill is suitable for you – freind of mine went on one that gave her terrible acne, changed and has cleared up a fair bit… I’m not sure how your predisposition to migranes affects things – but if you don’t ask you won’t get!!

  5. C R M

    “ecause one day I’m going to be a grown-up and people I love are going to die, I’m going to have to watch first my parents die,”

    Great. As if I’m not permanently in fear of their imminent deaths already… argh!!!

    If I had my way, no-one I loved would even step out of their bedrooms, apart from to go for a healthy run every now and then so they didn’t die of obesity/unfitnessrelated illnesses.

    I’m scared of the world.

    xxx

  6. The first two or three months were very volatile for me – I remember bursting into tears very regularly when I first went on the patch and just generally hating the world with a level of venom that actually scared me. I gather my sister got the brunt of it; I had no idea. Anyway, my mum said go back and see if they can give you a lower dose – turns out cos the patch is rarer than the pill and I really didn’t want to go on the pill, there wasn’t a lower dose at all. So THAT was a bit of an issue.

    Nowadays, if I have a month off, it’s fecking agony, lasts thirty-six hours max and is a week late. And everyone in sight is that much closer to being accidentally beheaded. So I suppose you just get used to it.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s